| Model Number |
173049 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, in a robotic laparoscopic prostatectomy surgery, when placing the specimen piece in the specimen bag, part of the bag's plastic fixed to the chrome came loose in the patient's cavity.The specimen fell into the cavity and was retrieved.The surgeon found part of the plastic that had come loose in the cavity after the final review of the surgery and removed it.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the device was received used with the bag detached from the metal ring.The bag was not returned.The pull ring and string were not received.No visual abnormalities were observed.During functional testing, the plunger was pushed and flexible metal ring protruded without difficulty.The plunger was pulled and metal ring was retracted completely into the shaft of the instrument without difficulty.It was reported that the specimen fell out of the retrieval bag.The reported issue could not be confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that a component disengaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if removal of specimen pouch is attempted through an inadequately sized removal site; there will be pressure exerted on the specimen pouch, usually in the distal end, where there will be stretching and deforming of the specimen pouch until it subsequently rips under tension.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: ensure that the metal ring is retracted completely into the instrument prior to removal through the trocar sleeve.Do not attempt to pull pouch through the trocar sleeve or shaft of instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.